Botox for migraines side effects

Posted by johnetteg @johnetteg, Nov 25, 2018

I had Botox injections for migraines 2 1/2 weeks ago and have been feeling sick. My vision is blurry, I have pressure in my head, I’m lightheaded, I’m having heart palpitations, high blood pressure and heart rate, my stomach has felt sick, I’m having trouble concentrating and focusing. Has anyone else experienced this? It’s really starting to scare me.

@johnetteg, I added your message to the Chronic Pain group as well since there are several discussions about migraines in that group. I'd also like to bring @crstyday40 @daniellef @wiserranter and @krissylamb into this discussion since they have experience with botox injections.

John, was this the first time that you've had botox for migraines? When did you start to experience the unwanted side effects of blurred vision, light headedness, heart palpitations and nausea, etc.? Did you call your provider to report the symptoms?

REPLY
@colleenyoung

@johnetteg, I added your message to the Chronic Pain group as well since there are several discussions about migraines in that group. I'd also like to bring @crstyday40 @daniellef @wiserranter and @krissylamb into this discussion since they have experience with botox injections.

John, was this the first time that you've had botox for migraines? When did you start to experience the unwanted side effects of blurred vision, light headedness, heart palpitations and nausea, etc.? Did you call your provider to report the symptoms?

Jump to this post

I experienced these symptoms 2 days after the injections. For the first two days, I had the blurry vision, pressure in my eyes, heavy forehead, then 2 days after started to experience all the other symptoms I listed. I did tell my neurologist but they didn’t seem to think that the Botox could cause these symptoms but I feel they have because they started right after the injections and have been going on for two weeks.

REPLY
@johnetteg

I experienced these symptoms 2 days after the injections. For the first two days, I had the blurry vision, pressure in my eyes, heavy forehead, then 2 days after started to experience all the other symptoms I listed. I did tell my neurologist but they didn’t seem to think that the Botox could cause these symptoms but I feel they have because they started right after the injections and have been going on for two weeks.

Jump to this post

I’ve also had really bad brain fog which is making it hard to function properly

REPLY
@johnetteg

I experienced these symptoms 2 days after the injections. For the first two days, I had the blurry vision, pressure in my eyes, heavy forehead, then 2 days after started to experience all the other symptoms I listed. I did tell my neurologist but they didn’t seem to think that the Botox could cause these symptoms but I feel they have because they started right after the injections and have been going on for two weeks.

Jump to this post

Hey there . I did Botox for a year and my side effects were so bad I had to go in snother direction for relief . I experienced horrible head pain and muscle weakness . I know it's scary to experience these side effects . I would call and ask to be seen .that helped me when my side effects were a lot . I have a friend that also does Botox at Mayo her side effects are less and it's worth it for her .

REPLY
@michelefifty

Hey there . I did Botox for a year and my side effects were so bad I had to go in snother direction for relief . I experienced horrible head pain and muscle weakness . I know it's scary to experience these side effects . I would call and ask to be seen .that helped me when my side effects were a lot . I have a friend that also does Botox at Mayo her side effects are less and it's worth it for her .

Jump to this post

Hi. How long did it take for your side effects to wear off and when you were asked to be seen, were they able to do anything to help with the side effects?

REPLY

Has anyone tried Botox injections for migraines? I'm going to get them next week for the first time.

REPLY
@russy

Has anyone tried Botox injections for migraines? I'm going to get them next week for the first time.

Jump to this post

Hello @russy, you may noticed I moved your discussion and combined it with another discussion titled "botox for migraines, side effects?" I did this so your message would be seen by the members who have discussed having botox injections for migraines and so that you could see some of their experiences as well.

REPLY

Has anyone ever had Botox administered for Migraines?
Sundance

REPLY

Hi @sundance6 you may have noticed I moved your post to this existing discussion on botox for migraines so that you can see what others have said about this. Simply click VIEW AND REPLY in your email notification to get to your post.

I also wanted to tag @russy and @johnetteg as they have experience with botox being administered for migraines.

Back to you @sundance6 are you considering this treatment?

REPLY

Yes I am. What can you tell me about it?
Thanks,
Sundance

REPLY

Hello, I'm interested if anyone can give me any incite on getting botox injections for headaches? I'm very nervous going forward with botox by looking at the previous comments and because there have been no updated comments for quite a while. I've had a allergic reaction to Ajovy and Emovig. Can anyone help me? Thank you

Liked by Parus

REPLY
@cindyhas123

Hello, I'm interested if anyone can give me any incite on getting botox injections for headaches? I'm very nervous going forward with botox by looking at the previous comments and because there have been no updated comments for quite a while. I've had a allergic reaction to Ajovy and Emovig. Can anyone help me? Thank you

Jump to this post

@cindyhas123 I tried Botox a few years ago for my head pain. It didn’t work for me. After going to the Mayo in Rochester they figured out I had 2 different types of neuralgia pain. I get 3 steroid shots in my head every 3 months. That works for me. They’ve asked if I’d want to ever try Botox again. I emphatically said no way. It didn’t work for me before, why would I think it would work now.
Of course medicine can change a lot in a few years. But, they haven’t presented me with any evidence that Botox would be better than what I’m presently doing. Who knows, maybe my current treatment will quit working and I’ll have to rethink my options.
Hope you can find some answers.

Liked by Parus

REPLY
@cindyhas123

Hello, I'm interested if anyone can give me any incite on getting botox injections for headaches? I'm very nervous going forward with botox by looking at the previous comments and because there have been no updated comments for quite a while. I've had a allergic reaction to Ajovy and Emovig. Can anyone help me? Thank you

Jump to this post

Hi. My experience receiving botox injections, every 3 months, for migraines has been a positive one. It took 2-3 treatments before noticing a benefit. Those final 4 weeks prior to next dose is usually a doozy. I know when I'm due. I also have neuropathy in head, neck, shoulders and I believe botox helps this as well.

Liked by Parus

REPLY

@cindyhas123 I have had boxtox for TMJ which causes ferocious headaches. My experience has been a positive one. At his point insurance will not pay when botox is administered for headaches due to TMJ. Hoping this will change. I am allergic to all steroids.
Keep in mind we are all different when it comes to medications. Also, oft the positive experiences are not what we hear about. Hope this helps.

REPLY
@cindyhas123

Hello, I'm interested if anyone can give me any incite on getting botox injections for headaches? I'm very nervous going forward with botox by looking at the previous comments and because there have been no updated comments for quite a while. I've had a allergic reaction to Ajovy and Emovig. Can anyone help me? Thank you

Jump to this post

I have usedBotox for a number of years now with very good success, most of the time. Occasionally, my body seems to not respond to one of the rounds of treatment. Initially, I did not get results from the shots but I was told by some people who had success that it took a little while for it to work, so I continued to get the treatments and by the third round of Botox, my migraines dropped in half. They have now dropped by 2/3 generally. Good luck with your decision! I don’t like the shots, but I do like the results.

REPLY
Please login or register to post a reply.